MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT ISP M.R.I. IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1859660
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504); Obstruction of Flow (2423)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994); Ulcer (2274)
Date of Event 11/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, photo was provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent a port placement procedure using the mri powerport isp.On (b)(6) 2025, post the port placement, it was reported that the catheter was allegedly leaking on the back plate, and the patient allegedly experienced pain and skin ulceration.The port was removed, and a new port was implanted.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: this supplemental mdr is being submitted to provide updated information that was not known or fully available at the time of the original mdr submission.The event involves a single implanted port associated with a catheter malfunction including material puncture, fluid leak, obstruction of flow.Subsequent information confirmed downstream clinical outcomes including pain and skin ulceration and chemotherapy extravasation that required medical intervention.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this lot.Investigation summary: one powerport isp mri implantable port attached to a catheter was returned for evaluation and three photos were provided for review.The first photo shows the patient skin in which wound was observed.The second photo show partial view of a port with attached catheter in which fluid was inserted through right angle non-coring needle into port septum and fluid leaking from the backside of the implantable port.The third photo show partial view of a catheter placed inside a plastic packet.Gross visual, microscopic, tactile, functional evaluations were performed.A pinhole was noted on the center area of the back portion of the port.The port septum was removed from the port body for further evaluation.Upon removing the port septum, appeared to be thrombus, was noted throughout the inside of the port body.The pinhole was visible within the port body.The port septum was further inspected and appeared to have multiple puncture access throughout.The port was patent to both infusion and aspiration without issue.Therefore, the investigation is confirmed for the reported fluid leak and identified material puncture/hole issues.However, the investigation is inconclusive for the reported obstruction of flow issue as the sample evaluation results indicating no issue in infusion and aspiration under laboratory conditions may not be representative of the condition of the device during use.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B3, b5, g3, h6 (patient, device, method, result, conclusion).This supplemental mdr updates the original report to reflect confirmed clinical outcomes and investigation results associated with the same device event.No additional or separate adverse event occurred.All information is related to the initial malfunction previously reported under this manufacturer's report number.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent port placement procedure using the mri powerport isp on (b)(6) 2024.It was reported that on (b)(6) 2025 post the port placement in the right chest wall via internal jugular vein, the port was allegedly found leaking on the back plate.It was further reported that patient allegedly experienced pain and skin ulceration and pain, skin ulceration occurred because extravasation of the chemotherapy.On (b)(6) 2025, the device was removed.However, the current status of the patient was unknown.

Brand Name
POWERPORT ISP M.R.I. IMPLANTABLE PORT, SILICONE SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23874980
Report Number3006260740-2025-09986
Device Sequence Number17535540
Product Code LJT
UDI-Device Identifier00801741027222
UDI-Public(01)00801741027222(17)250831(10)REHY1231
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K073423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number1859660
Device Lot NumberREHY1231
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer04/24/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown